Alert archive / New York / Flood Watches in 2015

Flood Watch 2, NWS Buffalo, NY

April 2, 20157 counties in New York

NWS Buffalo, NY issued this flood watch at Apr 2, 2015, 1:31 PM EDT for 7 counties in New York. It took effect at Apr 3, 2015, 12:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 1:31 PM EDT (17:31 UTC)
In effect from
Apr 3, 2015, 12:00 AM EDT
Expired
Apr 4, 2015, 4:22 AM EDT
In force
28 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 48 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS61 KBUF 021731
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
131 PM EDT THU APR 2 2015

...FLOODING IS POSSIBLE LATE TONIGHT THROUGH SATURDAY AFTERNOON...

ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN
OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE WOODS
AND HIGHER TERRAIN. WARM TEMPERATURES TODAY THROUGH FRIDAY WILL
MELT RESULT IN SIGNIFICANT SNOW MELT. MEANWHILE...SHOWERS WILL
MOVE ACROSS THE REGION THIS EVENING WITH ANOTHER ROUND OF RAIN OR
SNOW FRIDAY NIGHT. 

THIS MAY RESULT IN FLOODING ON SOME CREEKS AND RIVERS. AT THIS
TIME...RAINFALL AMOUNTS ARE EXPECTED TO BE RELATIVELY LIGHT WHICH
WOULD CAUSE RISES BUT PROBABLY WOULD NOT CAUSE FLOODING ON MOST
CREEK AND RIVERS. HOWEVER...THERE MAY BE LOCALLY HIGHER AMOUNTS
WHICH COULD PUSH A FEW LOCATIONS ABOVE FLOOD STAGE.

NYZ010>013-019>021-085-030145-
/O.NEW.KBUF.FA.A.0002.150403T0400Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
131 PM EDT THU APR 2 2015

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... 
  GENESEE...LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND 
  WYOMING. 

* FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON.

* THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND RAINFALL
  THIS EVENING AND AGAIN FRIDAY NIGHT MAY CAUSE FLOODING ON SOME
  AREA CREEKS AND RIVERS.

* AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION
  STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE
  GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO
  CREEKS...ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE
  RIVER UPSTREAM OF MOUNT MORRIS DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

APFFEL
5 follow-up statements
020 
WGUS61 KBUF 030001
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
801 PM EDT THU APR 2 2015

...FLOODING IS POSSIBLE LATE TONIGHT THROUGH SATURDAY AFTERNOON...

ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN
OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE
WOODS AND HIGHER TERRAIN. CONTINUED WARM TEMPERATURES THROUGH
FRIDAY WILL MELT RESULT IN SIGNIFICANT SNOW MELT. MEANWHILE...SHOWERS
WILL MOVE ACROSS THE REGION THIS EVENING WITH ANOTHER ROUND OF
RAIN OR SNOW FRIDAY NIGHT.

THE COMBINATION OF MELTING OF THE REMAINING SNOW COUPLED WITH
AFOREMENTIONED PRECIPITATION WILL LIKELY RESULT IN RISES ON AREA
STREAMS AND RIVERS OVER THE NEXT 24 TO 48 HOURS...AND A FEW
STREAMS MAY RISE INTO MINOR FLOOD...HOWEVER WIDESPREAD SIGNIFICANT
FLOODING IS NOT EXPECTED.

NYZ010>013-019>021-085-030815-
/O.CON.KBUF.FA.A.0002.150403T0400Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
801 PM EDT THU APR 2 2015

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. 

* FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON.

* THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND 
  RAINFALL THIS EVENING AND AGAIN FRIDAY NIGHT MAY CAUSE 
  FLOODING ON SOME AREA CREEKS AND RIVERS. 

* AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION
  STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE
  GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS...
  ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER
  UPSTREAM OF MOUNT MORRIS DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

WOOD
509 
WGUS61 KBUF 030856
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EDT FRI APR 3 2015

...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON...

ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN
OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE
WOODS AND HIGHER TERRAIN. CONTINUED WARM TEMPERATURES TODAY WILL
FURTHER MELT THIS SNOW. MEANWHILE...RAIN WILL MOVE BACK ACROSS THE
REGION LATE TODAY INTO TONIGHT BEFORE CHANGING OVER TO SNOW.

THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL
RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE
NEXT 24 TO 48 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR
FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED.

NYZ010>013-019>021-085-031700-
/O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
456 AM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. 

* THROUGH SATURDAY AFTERNOON.

* THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND
  ADDITIONAL RAINFALL LATE TODAY AND TONIGHT MAY CAUSE FLOODING
  ON SOME AREA CREEKS AND RIVERS.

* AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION 
  STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE 
  GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... 
  ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER 
  UPSTREAM OF MOUNT MORRIS DAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

TMA
888 
WGUS61 KBUF 031713
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
113 PM EDT FRI APR 3 2015

...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON...

ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKE SHORES AND IN
OPEN AREAS THERE IS STILL A FAIR AMOUNT OF SNOW AND ICE IN THE
WOODS AND HIGHER TERRAIN. CONTINUED WARM WEATHER THIS AFTERNOON WILL
FURTHER MELT THIS SNOW. MEANWHILE...RAIN WILL MOVE BACK ACROSS THE
REGION THIS EVENING THROUGH THE FIRST HALF OF TONIGHT BEFORE
CHANGING OVER TO WET SNOW.

THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL
RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE
NEXT 24 TO 36 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR
FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED.

NYZ010>013-019>021-085-040115-
/O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
113 PM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. 

* THROUGH SATURDAY AFTERNOON.

* THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND 
  ADDITIONAL RAINFALL LATE TODAY AND TONIGHT MAY CAUSE FLOODING 
  ON SOME AREA CREEKS AND RIVERS. 

* AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION 
  STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE 
  GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... 
  ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER 
  UPSTREAM OF MOUNT MORRIS DAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

RSH
534 
WGUS61 KBUF 032355
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT FRI APR 3 2015

...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON...

ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKE SHORES AND IN
OPEN AREAS THERE IS STILL A FAIR AMOUNT OF SNOW AND ICE IN THE
WOODS AND HIGHER TERRAIN. CONTINUED MILD WEATHER TODAY WILL
HAVE ALLOWED FURTHER SNOW MELT. MEANWHILE...RAIN WILL MOVE BACK
ACROSS THE REGION THIS EVENING THROUGH THE FIRST HALF OF TONIGHT
BEFORE CHANGING OVER TO WET SNOW.

THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL
RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE
NEXT 24 TO 36 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR
FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED.

NYZ010>013-019>021-085-040800-
/O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
755 PM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. 

* THROUGH SATURDAY AFTERNOON.

* THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND
  ADDITIONAL RAINFALL TONIGHT MAY CAUSE FLOODING ON SOME AREA
  CREEKS AND RIVERS.

* AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION 
  STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE 
  GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... 
  ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER 
  UPSTREAM OF MOUNT MORRIS DAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

CHURCH
212 
WGUS61 KBUF 040822
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
422 AM EDT SAT APR 4 2015

NYZ010>013-019>021-085-040930-
/O.CAN.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
422 AM EDT SAT APR 4 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. 

RAIN WILL BE ENDING EARLY TODAY. 

AREAS RIVER AND CREEKS WILL REMAIN HIGH DUE TO RUNOFF FROM THE
RAIN AND SNOWMELT DURING THE PAST 24 TO 48 HOURS...BUT FLOODING
IS NO LONGER EXPECTED.

$$

TMA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Apr 2, 11:24 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 2, 11:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1124 AM EDT THU APR 2 2015

.SYNOPSIS...
INCREASING SOUTHERLY FLOW WILL PUSH TEMPERATURES WELL ABOVE NORMAL
TODAY...WITH SHOWERS AND THUNDERSTORMS ARRIVING THIS AFTERNOON. A
COLD FRONT WILL APPROACH THIS EVENING BRINGING ANOTHER ROUND OF RAIN
SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. COLDER WEATHER WITH
CHANCES OF SNOW WILL FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
PLENTIFUL SUNSHINE AND WARM TEMPERATURES IN PLACE LATE THIS MORNING
AS WARM AIR SURGES NORTH IN THE WARM SECTOR OF LOW PRESSURE CENTERED
OVER CENTRAL ONTARIO. REGIONAL RADARS ARE SHOWING A BAND OF SHOWERS
AND THUNDERSTORMS MOVING NORTHEAST ALONG A PRE-FRONTAL TROUGH ACROSS
OHIO. HAVE UPDATED THE FORECAST TO REFLECT AN EARLIER ARRIVAL OF
SHOWERS AND THUNDERSTORMS ACROSS WESTERN NEW YORK. 1-3PM FOR FAR
WESTERN NEW YORK AND 3-5PM FOR THE GENESEE VALLEY AND 5-7PM FOR THE
NORTH COUNTRY. A TIGHTENING PRESSURE GRADIENT WILL CONTINUE GUSTY
WINDS WITH HIGHER GUSTS TO 30 OR 40 KTS ALOFT POSSIBLY MIXING DOWN
TO THE SURFACE WITH THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS.
SOME HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE ENVIRONMENT SHOULD
NOT SUPPORT SEVERE STORMS AS INSTABILITY IS WEAK WITH STORMS ONLY
BRINGING TRIGGERED BY THE PREFRONTAL TROUGH.

PREVIOUS DISCUSSION...
WARM SECTOR AIR MASS WILL ENVELOPE THE ENTIRE AREA TODAY. A
STRENGTHENING SOUTHERLY FLOW WILL BOOST TEMPERATURES INTO THE 60S
FOR MOST OF WESTERN NEW YORK WITH 50S FOR THE NORTH COUNTY.
FAVORABLE DOWNSLOPE AREAS MAY EVEN NEAR 70. TIGHTENING PRESSURE
GRADIENT AHEAD OF A APPROACHING COLD FRONT WILL HELP TO INCREASE
WINDS WITH GUSTS 30 TO 35 MPH.

INITIAL SHOWERS AND THUNDERSTORMS WILL ARRIVE INTO WESTERN SECTIONS
ALONG A PRE-FRONTAL TROUGH BY EARLY TO MID AFTERNOON AS PLUME OF
MOISTURE IS SENT NORTHWARD WELL AHEAD OF THE FRONT.

BETTER CHANCES FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
THIS EVENING AS ANOTHER ROUND OF ACTIVITY ARRIVES WHEN THE COLD FRONT
CROSSES THE AREA. PLENTY OF PARAMETERS COMING TOGETHER FOR A PERIOD
OF SHOWERS AND POSSIBLE THUNDER AS THE FRONT MOVES THROUGH. 00Z
MODEL SUITE SIMILAR SHOWING OVERALL EVOLUTION SUGGESTING SHOWERS
QUICKLY INCREASING BY THIS EVENING/EARLY TONIGHT. A FEW BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE...BUT LIMITED INSTABILITY WILL PRECLUDE
ANY SEVERE WEATHER. HOWEVER...CONCERN REMAINS FOR A FEW FAST MOVING
CELLS DEVELOPING AS LOW LEVEL JET/THETA-E AXIS AND ASSOCIATED WEAK
ELEVATED INSTABILITY SPREADS INTO WESTERN NEW YORK. THIS MAY SUPPORT
A WINDOW FOR THE CONVECTIVE SHOWERS TO PRODUCE VERY GUSTY WINDS TO
NEAR SEVERE LEVELS GIVEN THE 55 TO 65 KNOT LOW LEVEL JET IN PLACE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WEAK RIDGING FOLLOWING THE PASSAGE OF A COLD FRONT WILL BE
SUFFICIENT TO BRING ABOUT SOME CLEARING ON FRIDAY. THE SOURCE REGION
OF AIRMASS FOLLOWING THE FRONT IS OF THE CENTRAL PLAINS AND WILL NOT
BE NEARLY AS COLD AS HIGH PRESSURE OF CANADIAN ORIGIN...THUS
TEMPERATURES WILL NOT BE AS COLD. CLEARING SKIES AND SUNSHINE WILL
ALLOW TEMPS TO CLIME THROUGH THE 50S FOR MOST LOCATIONS AND TO THE
LOW 60S ACROSS THE WESTERN FINGER LAKES.

LOW PRESSURE FORMING ALONG THE NOW STALLED COLD FRONT WILL MOVE FROM
THE LOWER OHIO VALLEY ON FRIDAY AFTERNOON TO SOUTHWESTERN
PENNSYLVANIA FRIDAY EVENING AND TO THE GULF OF MAINE BY SATURDAY
MORNING. THE TRACK OF THE LOW WILL INITIALLY BRING RAIN TO THE REGION
DURING FRIDAY EVENING...THEN COLDER AIR TRAILING THE PASSAGE OF THE
LOW WILL CHANGE THE PRECIP OVER TO SNOW FROM AROUND MIDNIGHT TO THE
EARLY MORNING HOURS ON SATURDAY. MUCH OF THE REGION COULD SEE A
COUPLE INCHES OF SNOW BY DAYBREAK ON SATURDAY...THE MOST OVER THE
HIGHER TERRAIN OF THE SOUTHERN TIER AND ALONG THE FINER LAKES TO THE
SOUTHERN TUG HILL PLATEAU WITH LESSER AMOUNTS ACROSS THE NIAGARA
FRONTIER TO THE SAINT LAWRENCE RIVER VALLEY. HE SURFACE LOW
CONTINUES TO MOVE OFF TO THE NORTHEAST...TO THE CANADIAN MARITIMES
SATURDAY NIGHT. NARROW RIDGE OF HIGH PRESSURE FOLLOWS THE PASSAGE OF
THE LOW SATURDAY EVENING THEN A SECONDARY COLD FRONT SWEEPS ACROSS
THE REGION OVERNIGHT...WITH A CONTINUED CHANCE OF LIGHT SNOW.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A WEAK COLD FRONT IS FORECAST TO DROP SOUTHWARD INTO THE REGION
SATURDAY NIGHT WHICH MAY BRING A FEW SNOW SHOWERS. AFTER THIS...THIS
FRONTAL BOUNDARY IS FORECAST TO STALL AND STRENGTHEN. THE
TEMPERATURE DIFFERENCE WILL INITIALLY BE MODEST...BUT BY TUESDAY OF
NEXT WEEK TEMPERATURES ON THE WARM SIDE WILL BE IN THE 60S AND THE
COOL SIDE ONLY IN THE 30S. FORECAST WILL USE A WEIGHTED CONSENSUS OF
RECENT RUNS OF THE ECMWF/GFS/GGEM FOR THE POSITION OF THE FRONT. IN
GENERAL...THE BEST CHANCE FOR THE FRONT TO BE OUR SOUTH (PUTTING US
ON THE COOL SIDE) IS ON SUNDAY. AFTER THIS THE FRONT IS LIKELY TO
MEANDER NORTHWARD WITH AN INCREASING CHANCE OF WARMING TEMPERATURES
ON MONDAY AND TUESDAY. A WAVE OF LOW PRESSURE IS LIKELY TO DEVELOP
ON THE FRONT IN THE TUESDAY TIMEFRAME WHICH WOULD BRING AN
INCREASING CHANCE OF PRECIPITATION LATE TUESDAY FOLLOWED BY COOLER
TEMPERATURES WEDNESDAY. OTHERWISE...THERE WILL BE A PERSISTENT LOW
CHANCE FOR RAIN (OR POSSIBLY SNOW SHOWERS NORTH) DEPENDING WHERE
THIS BOUNDARY SETTLES.

FORECAST CONFIDENCE IN THIS GENERAL PATTERN IS QUITE HIGH...WITH
NEARLY ALL LONG-TERM GUIDANCE FORECASTING SOMETHING SIMILAR. HOWEVER
WHEN IT COMES TO SPECIFICS FOR OUR FORECAST CONFIDENCE IS
LOW...ESPECIALLY FOR TEMPERATURES. TEMPERATURES MAY BE SUBSTANTIALLY
WARMER (OR COOLER) THAN THE CURRENT FORECAST DEPENDING ON THE
POSITION OF THE FRONT. STAY TUNED...AND BE READY FOR CHANGES IN THE
TEMPERATURE FORECAST AS MODEL GUIDANCE FINE TUNES THE POSITION OF
THE MEANDERING BOUNDARY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE AND WIDESPREAD VFR CONDITIONS WILL PERSIST THIS
MORNING. STRENGTHENING SOUTHERLY WINDS WILL CONTINUE THROUGH THE
WITH GUSTS TO 30KT POSSIBLE THIS AFTERNOON AS A LOW LEVEL JET BEGINS
TO MOVE OVERHEAD. SHOWERS AND THUNDERSTORMS WILL ARRIVE THIS
AFTERNOON ALONG A PRE-FRONTAL TROUGH. THESE MAY BRING TEMPO MVFR
VIS/CIG BUT OVERALL EXPECT VFR. SCATTERED SHOWERS WILL BE POSSIBLE
BEHIND THIS LEADING BAND OF CONVECTION THEN THE COLD FRONT ARRIVES
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. EACH OF THESE
PERIODS OF STORMS MAY BRING THE POTENTIAL OF GUSTY WINDS AS HIGHER
WINDS ALOFT ARE BROUGHT DOWN TO THE GROUND BY THE STORMS. THE FRONT
WILL SETTLE SOUTH OVERNIGHT WITH SHOWERS TAPERING OFF TOWARD THE
END OF THE FORECAST PACKAGE.

OUTLOOK...
FRIDAY...VFR WITH A CHANCE OF RAIN SHOWERS EARLY.
FRIDAY NIGHT...VFR/MVFR WITH RAIN SHOWERS CHANGING TO SNOW
SHOWERS.
SATURDAY AND SUNDAY...MVFR/IFR WITH A CHANCE OF SNOW SHOWERS.
MONDAY...VFR WITH A CHANCE OF SNOW AND RAIN SHOWERS.

&&

.MARINE...
SOUTHWEST WINDS HAVE INCREASED TODAY AHEAD OF AN APPROACHING COLD
FRONT BRINGING CHOPPY CONDITIONS ACROSS THE OPEN WATERS WITH THE
HIGHEST ONTARIO WAVES ALONG THE NORTH SHORE. WINDS WILL LIKELY CLIMB
OVER 20 KNOTS FOR A TIME WITH GUSTS AS HIGH AS 35 KNOTS POSSIBLE.
THE GUSTY WINDS MAY ALSO CONTRIBUTE TO SHIFTING ICE ON LAKE ERIE AND
THE EASTERN END OF LAKE ONTARIO. A SMALL CRAFT ADVISORY AND MARINE
WEATHER STATEMENT ARE IN EFFECT.

AS THE COLD FRONT SAGS SOUTH OVER NEW YORK FRIDAY INTO SATURDAY
WINDS WILL VEER TO NORTHERLY WITH WAVES INCREASING ALONG THE
SOUTHERN ONTARIO LAKE SHORE.

&&

.FIRE WEATHER...
WARM TEMPERATURES AND A STIFF SOUTHERLY FLOW TODAY HAVE PUSHED
RELATIVE HUMIDITIES BELOW 30 PERCENT WITH WIND GUSTS 20-30 MPH
MAINLY ALONG THE LAKE PLAINS. THIS IS NOT EXPECTED TO RAISE ANY
FIRE WEATHER CONCERNS WITH RECENT SNOWMELT CONTRIBUTING TO MOIST
FUELS. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO ARRIVE THIS
AFTERNOON WHICH WILL RECOVER RH AND FURTHER MOISTEN FUELS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LOZ042>045.

&&

SYNOPSIS...SMITH/TMA
NEAR TERM...SMITH/TMA
SHORT TERM...WCH
LONG TERM...APFFEL
AVIATION...SMITH/TMA
MARINE...SMITH/TMA
FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 2, 5:18 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT THU APR 2 2015

NYZ001>008-010>014-019>021-085-030930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:31 PM EDTSmall Craft AdvisoryBUF24 hr

Nearby

Flood Watches in New York, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.